I have somewhat of a pressing issue regarding medication that I could use some advice on. I’ve been recently diagnosed with schizoaffective disorder, and take seroquel to manage the schizo-type symptoms and also klonopin, as it calms me down both mentally and physically, a great distraction from the delusions and grand conspiracy theories that keep me awake and extremely distressed when I should be resting. I feel though, that I’m becoming more and more reliant on klonopin just to function. If I go a few days without it, I’m quick to snap to anger at people’s shortcomings and will find just about any excuse to pick a fight with someone, anytime, anywhere. I enjoy the power rush of getting riled up and putting my hands on someone with 0 remorse more than the klonopin itself,which scares me. I never been addicted to anything before but with the way I act lately, I feel like this stuff is starting to get the better of me and is turning me into a loose cannon.
What can I do in the meantime, to reduce my dependency on klonopin and still maintain a good sleep cycle & healthy anxiety-free mood? I would tell all this to my regular doc, but it would break my heart if he started treating me like a 2nd-class junkie patient, she’s got quite a handful of them and I don’t want to be lumped in that category,she’s a good doctor so I pretend around her like everything’s alright to stay in her good graces but I hate having to pretend when I really a reality check and solid advice on how not to screw myself up. I’m currently prescribed 0.5mg and am only suppose to take 1mg max a day, but I’ll take anywhere from 2mg – 4mg a day, especially days where I have no choice but to deal with people face-to-face at work and keep my poker face on. I also supplement my script with, well duh, we’re on SR soI won’t go into that. The generic stuff here isn’t as good as the real deal, but keeps me out of the doctor’s office so I can maintain my facade of normalcy intact. What should I be doing at this point to avoid becoming dependent and everything nasty that comes with it?
Sometimes a forum in Internet is not the best option to help. I think your situation is one of them. I understand perfectly your fears, contradictions and worries. But I think you should discuss this with your doctor. The drugs you are taking are probably adequate to your condition and will help to make your live better. It is also true that clonazepam can be addictive (although the dosages you are taking are right and I don’t think you should be obsessed with this). But, in your case, I think your personal doctor is the adequate person to give the best advice (and even a change of medication). You say “she’s a good doctor”, so you should discuss these things with her, including your fear “to be treated like a 2nd-class junkie patient”.